Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
129 Doctors are Online

Treated for gastreorefulx disease. Taking Naproxen for back pain. Taking zantac and Claritin for GERD. Antibiotics make immune to it?

User rating for this question
Excellent
Answered by

General Surgeon
Practicing since : 2008
Answered : 5560 Questions
Question
hi. I've been treated for gastreorefulx disease in the past but my GERD returned after taking Naproxen for my back pain. I'm taking zantac and Claritin for my GERD. do you think that I should get tested for the h.pylori infection? I've been tested and treated for that infection in the past. I wonder if I should get tested for it again? reason for asking is that I was told that the antibiotics that I took for that infection would make me immune to it. thanks
Posted Wed, 25 Sep 2013 in GERD
 
 
Answered by Dr. Grzegorz Stanko 21 minutes later
Brief Answer:
Gastroscopy with H.Pylori test needs to be done.

Detailed Answer:
Hello!

Thank you for the query.

Yes, you should get tested for Helicobacter Pylori infection. Even if mentioned infection has been treated property, it does not make you resistant for another H.Pylori infection.
GERD is a disease where lower esophageal sphincter muscle does not hold stomach acid in the stomach so it gets to the esophagus.
Acid relfux can be also a symptom of other disease including peptic ulcer, stomach inflammation and H.Pylori infection. Stomach cancer can give such symptom as well.
Chronic acid reflux disease, chronic stomach inflammation can lead to Barrets esophagus and intestinal metaplasia. Both conditions are irreversible and increase the risk of stomach and esophageal cancer.

So in conclusion, not only H.Pylori test is necessary at your case, but also gastroscopy with samples collection. This will rule out all mentioned conditions.

Hope this will help. Feel free to ask further questions.
Regards.
Above answer was peer-reviewed by
 
Follow-up: Treated for gastreorefulx disease. Taking Naproxen for back pain. Taking zantac and Claritin for GERD. Antibiotics make immune to it? 31 minutes later
one of the things I've been told that I can try is placing 4" bricks under the head of my bed. but I wonder if it's ok for me to do this always. or should I just do it if i'm having acid reflux symptoms?
 
 
Answered by Dr. Grzegorz Stanko 2 minutes later
Brief Answer:
You can do it always.

Detailed Answer:
This can be done to prevent acid reflux. When placing your head little bit higher, gravity holds the acid inside the stomach so it is harder for acid to reach esophagus. You can do it always. You should not also eat before sleeping (last meal should be 2 hours before sleeping).

Hope this will help.
Regards.
Above answer was peer-reviewed by
 
Follow-up: Treated for gastreorefulx disease. Taking Naproxen for back pain. Taking zantac and Claritin for GERD. Antibiotics make immune to it? 2 minutes later
so it's ok if I put bricks under the head of my bed even if i'm not having symptoms of acid reflux? it won't be too much? blood wouldn't get stuck in my legs?
 
 
Answered by Dr. Grzegorz Stanko 3 minutes later
Brief Answer:
Yes, its ok.

Detailed Answer:
Yes, its fine to place bricks under the head of your bed. Even without the symptoms. You should treat it as a prevention so the symptoms wont appear. It wont be too much. Do not worry about blood circulation in leg veins. Leg veins are used to work again gravity especially when standing for long time.
Veins thrombosis is rather caused by chronic diseases, veins diseases or trauma. Gravity itself wont cause veins thrombosis.

Hope this will help.
Regards.
Above answer was peer-reviewed by
 
Follow-up: Treated for gastreorefulx disease. Taking Naproxen for back pain. Taking zantac and Claritin for GERD. Antibiotics make immune to it? 57 minutes later
I think that gravity can even reduce the risk of developing blood clots in the legs and in other parts of the body right?
 
 
Answered by Dr. Grzegorz Stanko 1 hour later
Brief Answer:
Gravity does not help.

Detailed Answer:
Gravity can reduce the risk of blood clots creation if you will rise legs up. Otherwise, blood has hard path from feet to heart and needs to conquer gravity. To do that, calf muscle needs to be used so it can pump the blood up. Long time sitting (like in the airplane) can lead in some cases to blood clots.

Regards.
Above answer was peer-reviewed by
 
Follow-up: Treated for gastreorefulx disease. Taking Naproxen for back pain. Taking zantac and Claritin for GERD. Antibiotics make immune to it? 31 minutes later
can sleeping with bricks under the head of the bed increase the risk of developing vein diseases that cause vein thrombosis?
 
 
Answered by Dr. Grzegorz Stanko 10 hours later
Brief Answer:
No, it can not.

Detailed Answer:
No, it can not increase the risk of vein thrombosis.
Vein thrombosis mostly develops in the leg veins. XXXXXXX under your head does not affect leg veins. Its because from the head blood gets back to the heart with supperior vena cava. From legs, blood gets to the heart with separate vain called inferior vena cava. And even if the legs will be lower than the head, still in healthy body it wont cause any thrombosis. Otherwise sitting, standing, driving a car would have to cause thrombosis as well.
The main factors of vein thrombosis are cancer (in any location), chronic disease, some medicines (contraceptive pills) and trauma. You are a very young person and your veins are in good condition. As long as you do not take contraceptives, the risk of thrombosis even with XXXXXXX under your head is really low.

Hope this will help.
Regards.
Above answer was peer-reviewed by
 
Follow-up: Treated for gastreorefulx disease. Taking Naproxen for back pain. Taking zantac and Claritin for GERD. Antibiotics make immune to it? 12 hours later
I used to take contraceptives and I stopped cause I developed GERD as a result of taking them. am I at risk for developing leg thrombosis?
 
 
Answered by Dr. Grzegorz Stanko 2 hours later
Brief Answer:
Your risk of vein thrombosis is regular now.

Detailed Answer:
The risk were higher than regular when you have been taking contraceptives indeed. However as you are free of this pills right now, the risk is regular.
Here are the symptoms which can help you to diagnose and rule out vein thrombosis:
- sudden pain in one side calf
- redness, hardness of calf, skin gets tender
- the pain aggravates when flexing foot down with knee fully extended (so called Homans sign)

You wont miss thrombosis as the pain appears suddenly and is very strong with really hard tender to touch calf.

Hope this will help.
Regards.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor